SEARCH WITHIN CONTENT
VOLUME 7 , ISSUE 1 ( January-April, 2020 ) > List of Articles
Shambo S Samajdar
Citation Information : Samajdar SS. Tacrolimus-associated Pruritus: A Case Report and Review. Bengal Physician Journal 2020; 7 (1):12-13.
License: CC BY-NC 4.0
Published Online: 01-05-2021
Copyright Statement: Copyright © 2020; The Author(s).
The use of immunosuppressants following solid organ transplantation has become a general procedure nowadays. Various immunosuppressants have been used—among them tacrolimus, is a calcineurin inhibitor (CNI) and macrolide antibiotic has been chosen widely. But significant complaints associated with tacrolimus have been reported, for example, severe pruritus. As a result, physicians are required to substitute this one without compromising the intended therapeutic effect, minimizing adverse drug reactions. Everolimus becomes the best alternative, which is also a mammalian target of rapamycin (mTOR) inhibitor with a comparatively wide therapeutic index as compared to tacrolimus. This present reporting is about the tacrolimus-associated pruritus which was severe and how the patient compliance has been ensured keeping in mind the other comorbidities.
© Jaypee Brothers Medical Publishers (P) LTD.